Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Experiencing rashes on skin. On TB medication rifampicin, isoniazid and ethambutol. Get hives on wrist. Cause?

User rating for this question
Answered by

Practicing since : 1989
Answered : 1194 Questions
Hi Doctor, I have been experiencing rashes on my skin for the last 10 days. I have been on TB medication (rifampicin, isoniazid, ethambutol) for the last 4 months. The allergy startred only 10 days back. I get hives on my wrist if the wrisits come in contact with some heavy object for e.g., while carrying a laptop during travel. Please advise. I am uploading a picture of hives on my right wrist for your perusal.
Posted Fri, 11 Oct 2013 in Skin Rash
Answered by Dr. Irshad H Naqvi 9 hours later
Brief Answer:
Developing URTICARIA

Detailed Answer:
Hi Dear

ATT usually has nothing to do with this problem as you are already on ATT for past 4 months with out any much problem.

Your leison in the photograph is called as URTICARIA. It is a type allergic phenomenon, developed usually in response to some allergen acting locally. This could develop in response to some pressure/scratch/or contact to some object for which you were or have become sensitive.

You might need specific allergen test (skin patch test) to determine the right allergens. You will also need a course of antihistamine drugs cetrizine /levocitrizine daily once for one or two weeks.
Oral steroids may be used for added benefits.

In addition to the above, I also recommend deworming process to all my patients with similar complaints.

Hope the query is answered. Please feel free more clarification.

Above answer was peer-reviewed by
Follow-up: Experiencing rashes on skin. On TB medication rifampicin, isoniazid and ethambutol. Get hives on wrist. Cause? 2 hours later
Thanks Doc for the detailed reply.I would like to know if I should refrain from any type of food. I have already stated taking levocitrizine since last night.Apart from the hives on the wrist I also get rashes on my back,neck and thighs specifically during the night. please advise if I need to stay away from eggs, milk or any other specific type of food.
Answered by Dr. Irshad H Naqvi 46 minutes later
Brief Answer:
All suspected allergens to be avoided.

Detailed Answer:
Dear friend
It is always better to avoid the suspected element you are taking for long duration continously or off and on.

By personel experince also you can suspect and avoid some agents like eggs. tinned food,all food added with preservatives, some soft drinks,perfumes, creams, some soaps, body lotions ,sea food, dust etc.
Some times just touching some object may cause the problem.

Hope the query is answered.
More clatrification welcomed.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor